Alert archive / Texas / Small Craft Advisories in 2021
Small Craft Advisory 60, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this small craft advisory at Aug 29, 2021, 3:36 AM CDT. It took effect at Aug 29, 2021, 1:00 PM CDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2021, 3:36 AM CDT (08:36 UTC)
- In effect from
- Aug 29, 2021, 1:00 PM CDT
- Expired
- Aug 29, 2021, 10:27 PM CDT
- In force
- 9 hr
- Issued by
- NWS Corpus Christi, TX
The text
As transmitted.
035 WHUS74 KCRP 290836 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 336 AM CDT Sun Aug 29 2021 GMZ270-275-292100- /O.NEW.KCRP.SC.Y.0060.210829T1800Z-210830T0900Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 336 AM CDT Sun Aug 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM CDT MONDAY... * WHAT...Seas 6 to 8 feet expected. * WHERE...Waters from Baffin Bay to Port Aransas from 20 to 60 NM and Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM. * WHEN...From 1 PM this afternoon to 4 AM CDT Monday. * IMPACTS...Increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ 87
2 follow-up statements
492 WHUS74 KCRP 292032 MWWCRP URGENT - MARINE WEATHER MESSAGE National Weather Service Corpus Christi TX 332 PM CDT Sun Aug 29 2021 GMZ270-275-300645- /O.CON.KCRP.SC.Y.0060.000000T0000Z-210830T0900Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 332 PM CDT Sun Aug 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT MONDAY... * WHAT...Seas 5 to 8 feet. * WHERE...Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM and Waters from Baffin Bay to Port Aransas from 20 to 60 NM. * WHEN...Until 4 AM CDT Monday. * IMPACTS...Strong to very strong winds and/or increased seas will result in hazardous marine conditions especially for inexperienced mariners with smaller vessels. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ JCP
882 WHUS74 KCRP 300327 AAA MWWCRP URGENT - MARINE WEATHER MESSAGE...UPDATED National Weather Service Corpus Christi TX 1027 PM CDT Sun Aug 29 2021 GMZ270-275-300430- /O.CAN.KCRP.SC.Y.0060.000000T0000Z-210830T0900Z/ Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 1027 PM CDT Sun Aug 29 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Wave heights have diminished below seven feet, therefore the Small Craft Advisory has been cancelled. However, mariners in small craft should exercise caution for elevated seas. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at Aug 28, 6:45 PM CDT, 8 hours 51 minutes earlier.
Area forecast discussion, Aug 28, 6:45 PM CDT, 8 hours 51 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 645 PM CDT Sat Aug 28 2021 .AVIATION... VFR outside of SHRA/TS. Could still see a little in the way of brief fog develop at ALI and VCT before daybreak, yet this probability is looking less likely so have trended the current forecast this way. Otherwise, ISO SHRA well inland early this evening should end toward sunset before activity redevelops closer to the coast after midnight through early Sunday morning. Kept some mention of SHRA/TS at VCT and CRP with chances elsewhere remaining too marginal for any highlights. Light easterly winds will back NE toward daybreak at most terminals and remain largely intact through the day. && .PREV DISCUSSION... /Issued 258 PM CDT Sat Aug 28 2021/ SHORT TERM (Tonight through Sunday Night)... Water vapor imagery shows a very weak mid level shear axis from the eastern Brush Country to the Hill Country. Expect convection will be diminishing early this evening, but will hold on to slight chance PoPs from the Brush Country to the Victoria Crossroads. It will be quiet for the remainder of the night with light winds. Models depict a weak mid level ridge over south Texas on Sunday but high moisture will remain over the coastal plains with the precipitable water values from 2 to 2.2 inches. Isolated to scattered convection along the coast in the morning will slowly move inland in the afternoon. Isolated convection could affect the coastal region on Sunday night with most of the activity offshore as Hurricane Ida moves inland over southern Louisiana. Dry conditions and quiet weather for inland sections Sunday night under a weak high pressure ridge. Long period swells from Hurricane Ida will move into the coastal waters Sunday morning. Swells of 4 to 5 feet with periods of 14-15 seconds will likely lead to run up on area beaches Sunday. But tides will be falling to low tide in the afternoon. So unsure if water will reach the dunes until Sunday evening as tides move back toward high tide. There will be a high risk of rip currents for area beaches Sunday and Sunday night. LONG TERM (Monday through Saturday)... As Ida continues to move inland, subsidence and a northeast mid level flow will advect warmer temperatures and drier air through Tuesday. Despite the drier air, isolated to scattered showers will be possible Monday, mainly across the northern offshore waters on the southern periphery of Ida as it moves towards the northeast. Onshore flow is expected to return by Tuesday night pumping moisture back into South Texas with PWATs near or slightly above 2". By mid- week, an upper level high ridge over Mexico will gradually expand into the Mid West resulting in a positively tilted trough extending from the northeast into Texas by Thursday night. Global models (with the GFS being the most aggressive) are showing a cut off low being ejected from this positively tilted Friday, moving westward along the northern Gulf coast into the weekend. With favorable upper level divergence in place along with ample moisture, isolated to scattered showers and thunderstorms are expected Wednesday, increasing in coverage to scattered to numerous for Thursday and Friday. Due to the subsidence in the wake of Ida, temperatures Monday and Tuesday are expected to range from the mid 90s to near 102 degrees Monday and Tuesday. With the added cloud cover and precipitation expected late in the week, temperatures Thursday through Saturday are expected to be slightly cooler. Despite the drier air, temperatures will be warm enough early in the week that heat indices are expected to range from 105 to 109 degrees with the possibility of some locations getting up to 111 degrees, with some areas possibly reaching 113 degrees by Wednesday. Low temperatures Monday night are expected to range from the mid 70 to lower 80s, gradually cooling each night until Friday night where lows are expected to range from the lower 70s inland to the upper 70s near the coast. MARINE... A weak onshore flow tonight will become weak north-northeast on Sunday, except for a brief period of weak easterly flow over the southern bays and near shore waters late Sunday afternoon and evening. The flow will shift to southwest-west Sunday and increase to weak to moderate. Isolated convection over the waters in the afternoon and evening will become scattered during the overnight and morning hours through Sunday night. Swells from Hurricane Ida will lead to SCA Sunday afternoon and Sunday night mainly over the offshore waters with seas from 7-9 feet. Weak to moderate northeasterly flow will continue through Tuesday before onshore flow returns Tuesday night. Isolated to scattered showers and thunderstorms will be possible across the northern offshore waters Monday due to the tail from Ida and it moves away from South Texas. Tuesday will be drier with scattered to numerous showers and thunderstorms returning by Wednesday due an upper level trough. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 75 92 76 98 77 / 20 30 10 20 10 Victoria 75 93 75 97 76 / 20 30 10 30 10 Laredo 77 99 78 101 79 / 20 10 10 10 0 Alice 73 95 74 100 74 / 10 20 10 10 0 Rockport 78 90 79 96 81 / 30 30 20 20 10 Cotulla 77 95 78 101 79 / 20 20 10 10 10 Kingsville 74 94 75 100 75 / 20 30 10 10 10 Navy Corpus 79 89 79 94 82 / 20 30 20 10 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && MCZ/93...AVIATION
Hazardous weather outlook, Aug 28, 4:47 AM CDT, 22 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 447 AM CDT Sat Aug 28 2021 TXZ229>234-239>247-342>347-442-443-447-291000- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 447 AM CDT Sat Aug 28 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Scattered thunderstorms expected today. .DAYS TWO THROUGH SEVEN...Sunday through Friday Maximum Heat Index values are expected to range from 105 to 109 degrees Sunday and Monday, as well as Thursday and Friday. Heat Index values may reach 110 degrees or higher in the afternoons Tuesday and Wednesday over much of the Coastal Plains, which may require a Heat Advisory. Isolated to scattered thunderstorms are expected Sunday, mainly over the Coastal Plains and Victoria Crossroads. Isolated thunderstorms remain possible Monday through Tuesday over the Coastal Bend and Victoria Crossroads, increasing to scattered Wednesday through Friday. Increasing swell periods will increase the risk of rip currents and minor coastal flooding Sunday through Monday night. There is at least a high risk of rip currents on Sunday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-291000- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 447 AM CDT Sat Aug 28 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Scattered thunderstorms expected today. .DAYS TWO THROUGH SEVEN...Sunday through Friday Scattered showers and thunderstorms Sunday. Isolated to scattered showers and thunderstorms through the rest of the work week. High seas anticipated Sunday through Monday morning, may result in Small Craft Advisory conditions, especially over the offshore. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 87/94
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 3:26 AM CDT | Rip Current Statement | CRP | Aransas, Calhoun, Kleberg, Nueces | 48 hr |
| Aug 29, 8:13 AM CDT | Coastal Flood Advisory | CRP | Aransas, Calhoun, Kleberg, Nueces | 29 hr |
Nearby
Small Craft Advisories in Texas, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.